|ABOUT MY LABS
Feb 18, 2011
Hi, I was diagnosed Positive in Han 2010 and have had 3 lab results that have a little confused me, yet I think that they are all ok. I live in Far Northern Thailand, and have had 2 results from Australia and the last one from a Thai Private hospital. I was wondering if you feel all is ok, as I am not on any medication atm. Results are as follows. : 02/02/10 : WBC: 8.9 cells/mcL : 02/02/10 : CD4 %: 33 % : 02/02/10 : CD4 Count: 873 cells/mm3 : 02/02/10 : Viral Load (HIV): 203000 copies/mL : 09/07/10 : Viral Load (HIV): 271000 copies/mL : 09/07/10 : CD4 Count: 353 cells/mm3 : 09/07/10 : CD4 %: 20 % : 01/12/11 : Viral Load (HIV): 54100 copies/mL : 01/12/11 : WBC: 4600 cells/mcL : 01/12/11 : CD4 Count: 661 cells/mm3 : 01/12/11 : CD4 %: 26.6 % :
Thank you for your ongoing commitment to this website. For all I know it is useful, but for me in a Third Country with limited English in my area it is invaluable. Thanks
Response from Dr. McGowan
Tahnks for your question and your English is just fine (much better than my Thai!!).
Amongst the 3 values you have gotten there are a couple of things we can say: 1) The viral load is on the high end, which means you will likely need treatment sooner rather than later. 2) The middle CD4 count (from 9/7/10) is a bit out of range than the other 2. This may be due to several factors: Different labs with different techniques, the natural variation in CD4 count from the blood, or a drop in CD4 that may be related to some recent acute infection or vaccination before that middle test. 3) the pattern across all the tests do demonstrate a drop in CD4 count and CD4% although the most recent test is reassuring and shows that treatment right now may not be necessary.
You should continue to have monitoring to keep a close eye on things, try to remain healthy by eating well. If you are able to get access to combination treatment the goal would be to start when the CD4 count gets below 500 (or certainly by 350 if possible).
Medication and AIDS Dementia Complex
Just given Isoniazid for TB
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.